Illinois, 2005

Hail in Illinois, June 27, 2005

June 27, 2005 · NWS LOT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 27, 1:00 PM CST, 27 minutes earlier.

Area forecast discussion, Jun 27, 1:00 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
200 PM CDT MON JUN 27 2005

.DISCUSSION FOR AFTERNOON ZONES/GRIDS...

UPR RIDGE OVER MIDWEST STILL PRESENTING SCENARIO NOT UNLIKE YDA.
DWPTS AROUND 70 WITH TEMPS PASSING CONVECTIVE TEMP OF 90. WHILE SW
WINDS TOO STRONG FOR LAKE BREEZE THIS AFTN...BOUNDARIES ABOUND FROM
YDAS STORM ACTIVITY. STORMS SHUD AGAIN BEGIN SOON. AM ALREADY
CONSIDERING 30-40% LT AFTN-EVENING POPS FOR TSTMS UNDER HOT HAZY
CONDITIONS...THEN QUIETING DOWN OVERNIGHT.

UPR RIDGING TAKING A TEMPORARY HIATUS TUESDAY WITH DEEPENING TROF IN
UPR SW FLOW. WITH ABUNDANT MSTR AND THIS UPR SUPPORT...AM GOING
AHEAD WITH A CHC OF TSTMS TUESDAY. UPR RIDGE SETTING UP AGAIN TUES
NGT AND WEDNESDAY AND ALLOWING MORE WESTERLY UPR FLOW OVER LAKES TO
MID MS VLY. WAVE MOVING ALONG THIS WLY FLOW WED NGT WILL INTENSIFY
LOW LVL LOW PRESS SYSTEM IN UPR MS VLY AND INTENSIFY LO LVL JET INTO
REGION.

RESULTANT COLD FNT MOVING ACROS MS RVR BY THUR MRNG. WED NGT NOT
GOOD TIME OF DAY TO EXPECT STRONG STORMS DESPITE BEST LOOKING
DYNAMICS IN A LONG TIME. HOWEVER MODELS INDICATE SECONDARY FNT ON
THURSDAY AS EVIDENT BY SLIGHT BACKING TO CYCLONIC FLOW IN UPR MS VLY
WED NGT. THERE IS LIKELY TO BE ENUF INSTABILITY AROUND FOR THIS TROF
TO KICK OFF SOME AFTN TSTMS ON THURSDAY...SO WILL CONT WITH RISK
UNTIL THURS EVENING.

HIGH PRESS BLDG INTO REGION THURSDAY NGT INTO FRIDAY AND AM KEEPING
IT DRY THRU THE WEEKEND. TURNING REFRESHINGLY COOL IN COMPARISON TO
CURRENT TRENDS WITH HIGHS AROUND 80 THRU THE WEEKEND. SW FLOW
RETURNING LATE IN THE WEEKEND AND PROBLY WARMING BACK INTO THE MID
OR UPR 80S MONDAY.

&&

.AVIATION...

STRONGER SOUTHERLY WINDS OF 10-15KTS SHOULD KEEP ANY LK BREEZE NEAR
THE SHORE AND ACROSS LAKE COUNTY IL...WELL EAST OF ORD/MDW/GYY THIS
AFTERNOON. A FEW GUSTS TO 20KTS POSSIBLE THRU EARLY EVENING AS WELL
WITH THE BEST CHANCES FOR PREVAILING GUSTS AT RFD/DPA. 6SM HZ STILL
ACROSS MANY LOCATIONS AND WITH LITTLE CHANGE TO THE AIRMASS WILL
KEEP MENTION OF HZ THRU TUES MORNING WITH 3-5SM VIS POSSIBLE BY
SUNRISE. SIMILAR PRECIP THREAT THIS AFTERNOON/EVENING TO SUNDAY
EVENING. ISOLATED TS POSSIBLE BUT WILL NOT INCLUDE ANY MENTION IN
TAFS WITH EXPECTED ISOLATED COVERAGE. MODELS SUGGESTS PRECIP ACROSS
SOUTHERN WI OVERNIGHT INTO TUES MORNING AND SOME OF THIS ACTIVITY
MAY SPILL SOUTH INTO NORTHERN IL TOWARD THE END OF THE PERIOD BUT
LITTLE CONFIDENCE IN THIS AND WILL STAY DRY FOR NOW.

&&

.LOT...WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LK MI...NONE.
Hazardous weather outlook, Jun 27, 5:00 AM CST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
600 AM CDT MON JUN 27 2005

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-281100-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
600 AM CDT MON JUN 27 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TODAY AND TONIGHT

AN AIR POLLUTION ACTION DAY HAS BEEN DECLARED BY THE ILLINOIS EPA
FOR TODAY. CONDITIONS ARE FAVORABLE FOR UNHEALTHY LEVELS OF OZONE
AND PARTICULATE MATTER.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-281100-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
600 AM CDT MON JUN 27 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

In the hours before

Local storm report, Jun 27, 9:20 AM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1020 AM CDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     SOUTH ELGIN             42.00N 88.30W
06/26/2005                   KANE               IL   BROADCAST MEDIA

            A ROOF WAS BLOWN OFF A BUILDING. TIME ESTIMATED.

0705 PM     TSTM WND DMG     HANOVER PARK            41.98N 88.14W
06/26/2005                   DUPAGE             IL   BROADCAST MEDIA

            A LARGE TREE WAS BLOWN DOWN ON A GARAGE WITH MINOR DAMAGE
            TO THE ROOF. TIME ESTIMATED.

0715 PM     LIGHTNING        ROSELLE                 41.98N 88.08W
06/26/2005                   DUPAGE             IL   BROADCAST MEDIA

            *** 1 FATAL, 1 INJ *** TWO PEOPLE WERE STRUCK BY
            LIGHTNING. ONE WAS INJURED AND ONE WAS KILLED. TIME
            ESTIMATED.

&&

The radar

The Chicago radar (KLOT), 62 km away, was scanning. The volume nearest the first event began at 19:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, De Kalb

When
June 27, 1:27 PM CST to 1:30 PM CST
Where
De Kalb County, 3 mi SE of De Kalb
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.900, -88.717

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457413.